EconPapers    
Economics at your fingertips  
 

Tax Evasion and Limited Liability

K. L. Glen Ueng and C. C. Yang

Journal of Public Economic Theory, 2006, vol. 8, issue 3, 453-463

Abstract: Andreoni, Erard, and Feinstein (1998) suggest that imposing very high penalties for tax evasion is not possible under bankruptcy or limited liability constraints. In this paper, we complement their suggestion by showing that, in the presence of these constraints, imposing very high penalties can make an economy Pareto worse‐off. This result helps provide a further insight into why governments typically do not set very high penalties for tax evasion in practice. Implications for optimal deterrence policies in the context of tax evasion are also explored.

Date: 2006
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9779.2006.00272.x

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:8:y:2006:i:3:p:453-463

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923

Access Statistics for this article

Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders

More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:jpbect:v:8:y:2006:i:3:p:453-463